Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 7, 2006, 6:48 AM PDT for 4 counties in Nevada. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 6:48 AM PDT (13:48 UTC)
- Expired
- Jun 7, 2006, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3955 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 071348 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 648 AM PDT WED JUN 7 2006 ...RED FLAG WARNING FOR DRY LIGHTNING POTENTIAL IN EFFECT UNTIL 9 PM PDT THIS EVENING... NVZ460>465-072200- /O.NEW.KVEF.FW.W.0007.060607T1348Z-060608T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 648 AM PDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WEATHER DISTURBANCE EMBEDDED IN SOUTHEAST FLOW WILL HELP TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHERN NEVADA TODAY. EVEN THOUGH THE MID LEVELS OF THE ATMOSPHERE HAVE MOISTEN CONSIDERABLY DURING THE PAST 12 HOURS...MOISTURE AT THE LOW LEVEL IS LAGGING BEHIND ESPECIALLY ACROSS ESMERALDA...NYE AND LINCOLN COUNTIES. THUNDERSTORMS THAT DEVELOP WILL INITIALLY PRODUCE LITTLE RAIN ALONG WITH GUSTY WINDS WHICH WOULD HELP FAN ANY SPARKS IGNITED BY DRY LIGHTNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 072131 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 231 PM PDT WED JUN 7 2006 NVZ463>465-072245- /O.CAN.KVEF.FW.W.0007.000000T0000Z-060608T0400Z/ SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 231 PM PDT WED JUN 7 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. MANY STORMS WHICH FORMED OVER FAR SOUTHERN NEVADA TODAY HAVE BEEN PRODUCING OVER A TENTH OF AN INCH OF RAINFALL. THE AIR MASS OVER THIS AREA HAS BECOME MOIST AND THE CHANCES OF DRY LIGHTNING HAVE BEEN DIMINISHED SIGNIFICANTLY. $$ NVZ460>462-080400- /O.CON.KVEF.FW.W.0007.000000T0000Z-060608T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 231 PM PDT WED JUN 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE AIR MASS OVER ESMERALDA...NYE AND LINCOLN COUNTIES REMAINS FAIRLY DRY AT THE LOWER LEVELS. THUNDERSTORMS THAT DEVELOP WILL PRODUCE LITTLE RAIN ALONG WITH GUSTY WINDS WHICH WOULD HELP FAN ANY SPARKS IGNITED BY DRY LIGHTNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 080422 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT WED JUN 7 2006 NVZ460>462-080530- /O.EXP.KVEF.FW.W.0007.000000T0000Z-060608T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 922 PM PDT WED JUN 7 2006 ...RED FLAG WARNING HAS EXPIRED... THE THREAT FOR DRY THUNDERSTORMS HAS ENDED OVER SOUTH CENTRAL NEVADA THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:52 AM PDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 7, 3:52 AM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 AM PDT WED JUN 7 2006
.SYNOPSIS...A DISTURBANCE EMBEDDED IN A MOIST SOUTHEAST FLOW WILL
GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT TODAY. THUNDERSTORMS ACROSS THE
SOUTHERN GREAT BASIN WILL PRODUCE LITTLE RAINFALL WITH DRY LIGHTING
A CONCERN. THE MOISTURE WILL HANG AROUND THROUGH FRIDAY WITH
ISOLATED THUNDERSTORMS POSSIBLE EACH DAY.
&&
.SHORT TERM...AT MIDNIGHT SHORTWAVE EMBEDDED IN SOUTHEAST FLOW WAS
PRODUCING ISOLATED THUNDERSTORMS NEAR KINGMAN. AREA HAS SHIFTED
NORTHWEST INTO CLARK COUNTY HOWEVER HAVE ONLY SEEN ONE OR TWO
LIGHTNING STRIKES IN CLARK COUNTY. MAY GET A SPRINKLE AT MOST FROM
BAND WHILE WINDS WILL GUST UP TO 30 MPH. USING THE NAM THIS MORNING
AS HARD TO BELIEVE GFS QPF OUTPUT OF NEARLY A HALF AN INCH OVER
CENTRAL CLARK COUNTY BY 18Z THIS MORNING. NAM QPF AMOUNTS OF
ONE-HUNDREDTH OR LESS MORE BELIEVABLE AS MOISTURE IS STILL ARRIVING.
AS SHORTWAVE CONTINUES TO DRIFT NORTHWEST DYNAMICS WILL SPREAD
ACROSS THE NORTHERN ZONES THIS MORNING WITH CONVECTION RE-FIRING
ACROSS THE SOUTHERN ZONES THIS AFTERNOON. DRY LIGHTNING STILL A
CONCERN TODAY ESPECIALLY ACROSS LINCOLN/NYE AND ESMERALDA COUNTIES.
THE STORMS ACROSS THE SOUTHERN HALF SHOULD HAVE SOME RAINFALL
REACHING THE GROUND THIS AFTERNOON OR EVENING. MORE SPECIFIC FIRE
WEATHER DISCUSSION CAN BE READ BELOW. THE MOISTURE WILL HANG AROUND
THURSDAY AND FRIDAY ALTHOUGH THERE WILL BE SOME DRYING FROM THE WEST
ON FRIDAY AS SOUTHWEST FLOW DEVELOPS. MINOR DISTURBANCES EMBEDDED IN
THE SOUTHERLY FLOW WILL HELP FOCUS CONVECTION. FORECAST HIGHS TODAY
DIFFICULT TO GAGE DUE TO PLENTY OF DEBRIS CLOUDS BUT AGAIN GFS VALUE
FOR LAS SKEWED BY HIGHER QPF AMOUNTS THIS MORNING.
.LONG TERM...MADE VIRTUALLY NO CHANGES FROM THE PREVIOUS PACKAGE DUE
TO ONLY FAIR MODEL AGREEMENT BETWEEN THE ECMWF/DGEX/GFS PAST DAY 6.
EXPECTING SOUTHWEST FLOW OVER THE AREA FOR THE WEEKEND WITH A
POSITIVELY TILTED TROUGH OFF THE COAST AND A HIGH PARKED OUT OVER
TEXAS. WHERE THE MODELS START TO DIVERGE IS THE STRENGTH AND FORWARD
PROGRESSION OF THE TROUGH. THIS IS CRITICAL AS IT WILL DICTATE IF WE
REMAIN DRY INTO THE FIRST HALF OF NEXT WEEK OR IF CONVECTION RETURNS
STARTING MONDAY. FOR NOW KEPT IT DRY DUE TO THE VARIOUS SOLUTIONS.
&&
.FIRE WEATHER...MOISTURE INCREASING ACROSS SOUTHERN MOHAVE COUNTY
AND EASTERN CALIFORNIA WHILE DRY LIGHTING STILL A THREAT ACROSS
SOUTHERN NEVADA AS SHORTWAVE EMBEDDED IN SOUTHEAST FLOW WILL BE
MOVING INTO NYE AND ESMERALDA COUNTIES THIS MORNING. AT 10Z...
SURFACE DEWPOINT AT TONOPAH STILL IN THE MID 20S. COVERAGE OF THE
STORMS MAY ONLY MEET SOUTHERN NEVADA DRY LIGHTNING CRITERIA TODAY
BUT WE HAVE ALREADY HAD SEVERAL FIRES STARTED IN NORTHWEST ARIZONA
DUE TO THE VERY DRY VEGETATION. STORMS MAY BECOME WETTER ACROSS
SOUTHERN NEVADA (ZONE 465) THIS AFTERNOON BUT WILL COVER ALL OF
SOUTHERN NEVADA UNDER A RED FLAG WARNING DUE TO DRY LIGHTNING FROM 8
AM UNTIL 9 PM THIS EVENING. STRONG AND GUSTY WINDS ASSOCIATED WITH
ANY DRY THUNDERSTORMS IS OF CONCERN AS WELL.
&&
.AVIATION...THUNDERSTORM COVERAGE WILL BE LIMITED THROUGH 12Z IN THE
MORMON MESA CORRIDOR AND 15Z ALONG THE BEATTY CORRIDOR. STORMS
THROUGH THAT POINT WILL BE ISOLATED AND SHOULD PRODUCE LITTLE
PRECIPITATION. GUSTS OVER 30 KTS ARE POSSIBLE FROM THE STRONGEST
CELLS. CONVECTION WILL BECOME SCATTERED ACROSS DAGGETT AND PEACH
SPRINGS BY 18Z AND WILL SPREAD TO THE NORTH INTO ALL SECTIONS BY
20Z. BIGGEST CONCERN IS FOR WIND GUSTS UP TO 40 KT ALONG WITH
FREQUENT LIGHTENING. CELL MOTION WILL MOSTLY BE FROM THE SOUTHEAST
AROUND 30 KT.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT...KDRA...KBIH...KDAG...KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FOR DRY LIGHTNING SOUTHERN NEVADA ZONES
360-365.
.AZ...NONE.
.CA...NONE.
PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 7, 5:29 AM PDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT WED JUN 7 2006 NVZ014>020-022-080400- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ISSUED FOR SOUTHERN NEVADA FIRE ZONES 460-465 FROM 8 AM UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHERN NEVADA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE RAINFALL WITH NEW FIRE STARTS FROM DRY LIGHTNING A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE WETTER ON THURSDAY WITH A DRIER SOUTHWEST STARTING TO DEVELOP ACROSS EASTERN CALIFORNIA FRIDAY AFTERNOON. THE DRIER AIR WILL ENCOMPASS THE ENTIRE SOUTHERN GREAT BASIN AND MOJAVE DESERT OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.